Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 93, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 18, 2007, 5:49 PM EDT for Hillsborough County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2007, 5:49 PM EDT (21:49 UTC)
- Expired
- Jul 18, 2007, 6:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 23 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1698 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:20 PM EDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jul 18, 1:20 PM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 120 PM EDT WED JUL 18 2007 .SHORT TERM (TONIGHT - FRI)...GFS/NAM/ECMWF/UKMET ALL CONTINUE TO INDICATE A 500 MB RIDGE ACROSS FL THAT SLIDES WESTWARD SOME BEFORE SHIFTING SOUTH BY THE END OF THE PERIOD AS AN UPPER TROUGH DEEPENS SOUTHWARD...SAGGING A FRONTAL BOUNDARY INTO THE SE U.S. BY THE END OF THE WORK WEEK. MEANWHILE AT THE SURFACE...A BROAD RIDGE ACROSS NORTH CENTRAL FL/ FROM THE ATLANTIC/ SLOWLY MOVES SOUTH...TO CENTRAL FL THU AND SOUTH-CENTRAL FL FRI. THIS WILL SLOWLY VEER THE LOW LEVEL FLOW FROM SE FOR MUCH OF THE AREA TO SOUTH AND THEN SOUTHWESTERLY. THE ENVIRONMENT REMAINS RATHER MOIST AND UNSTABLE WITH SCATTERED (30-40 POPS) AFTERNOON STORMS BUT ISOLATED LATE MORNING & EVENING. TEMPERATURES WILL RUN AT OR A COUPLE OF DEGREES ABOVE THANKS TO A COMBINATION OF UPPER RIDGING AND THE TRANSITION FROM SE TO S AND SW FLOW. .LONG TERM (FRI NIGHT-WED)...NOT EXPECTING MUCH CHANGE OVER THE EXTENDED PERIOD. GFS CONTINUES TO ADVERTISE THE TROUGH ALONG THE EASTERN SEABOARD WILL REMAIN IN PLACE THROUGH MONDAY BUT WILL START LIFTING TO THE NORTH BY TUESDAY AS A STRONG RIDGING PATTERN TAKES SHAPE ACROSS MUCH OF THE U.S. A VERY WEAK FRONT WILL INCH ITS WAY THROUGH THE DEEP SOUTH DURING THE WEEKEND AND WASH OUT AS IT DRIFTS OFF THE SOUTHEASTERN US COAST. LOCALLY...RIDGE BUILDS OVER THE FLORIDA PENINSULA THROUGH THE FORECAST PERIOD. POPS WILL REMAIN AT AROUND 40 PERCENT EACH DAY WITH AFTERNOON CONVECTION. EXPECT TEMPERATURES TO BE IN THE LOW 90S AND OVERNIGHT LOWS IN THE MID 70S. && .AVIATION...VFR CONDITIONS GENERALLY EXPECTED EXCEPT TEMPO MVFR IN SCATTERED AFTERNOON THUNDERSTORMS. && .MARINE...WEAK AND BROAD SURFACE RIDGE MEANDERING ACROSS FL AND THE EASTERN GULF WILL KEEP WINDS & SEAS GENERALLY LIGHT INTO EARLY NEXT WEEK. MAIN MARINE THREAT WILL BE TSTMS WITH HIGHER WINDS/SEAS. && .FIRE WEATHER...NO HIGHLIGHTS. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 92 77 93 / 30 40 30 30 FMY 76 93 76 94 / 30 40 30 40 GIF 76 94 76 95 / 20 30 20 30 SRQ 75 91 76 92 / 30 40 30 40 BKV 73 92 73 93 / 20 30 20 30 SPG 79 90 80 91 / 30 40 30 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE...RKR LONG TERM/AVIATION...AW/CP
Hazardous weather outlook, Jul 18, 5:22 AM EDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 522 AM EDT WED JUL 18 2007 FLZ039-042-043-048>052-055>057-060>062-065-181800- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 522 AM EDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A SURFACE RIDGE AXIS REMAINS OVER THE NORTH FLORIDA PENINSULA TODAY IN A MOIST AND UNSTABLE ATMOSPHERE CREATING A FAIRLY TYPICAL SOUTHEAST FLOW SUMMERTIME CONVECTIVE PATTERN. THE WEST COAST SEA BREEZE WILL DEVELOP WITH ISOLATED STORMS FORMING NEAR THE WEST COAST EARLY THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE IN THE MID TO LATE AFTERNOON GENERALLY NEAR THE INTERSTATE 75 CORRIDOR...AS OUTFLOW BOUNDARIES AND THE EAST AND WEST COAST SEA BREEZES MERGE AND THEN DRIFT WESTWARD INTO THE EVENING. OVER THE COASTAL WATERS...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REMAIN ISOLATED EXCEPT NEAR SHORE THIS AFTERNOON AND EVENING AS STORMS MOVE BACK TOWARDS THE COAST. THUNDERSTORMS THAT DEVELOP TODAY WILL CONTAIN HEAVY DOWNPOURS... GUSTY WINDS AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. A FEW OF THE STORMS COULD BECOME STRONG AND CONTAIN SMALL HAIL THIS AFTERNOON AND EVENING. IF A THUNDERSTORM APPROACHES YOUR LOCATION...MOVE INDOORS IMMEDIATELY. REMEMBER... IF YOU CAN HEAR THE THUNDER THEN YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. DAVIS
In the hours before
Special weather statement, Jul 18, 2:53 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 253 PM EDT WED JUL 18 2007 FLZ050-181930- PINELLAS- 253 PM EDT WED JUL 18 2007 ...STRONG THUNDERSTORM WILL AFFECT CENTRAL AND SOUTHERN PINELLAS COUNTY... A STRONG THUNDERSTORM...MOVING SLOWLY EAST...WILL AFFECT PINELLAS PARK...LEALMAN...SAINT PETERSBURG...AND HIGHPOINT...UNTIL 330 PM EDT. THIS STORM HAS A HISTORY OF PRODUCING A FUNNEL CLOUD...HOWEVER IT HAS SINCE DISSIPATED. LOCATIONS IN THE PATH OF THIS STORM CAN EXPECT GUSTY WINDS UP TO 40 MPH AND EXCESSIVE CLOUD TO GROUND LIGHTNING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. NP
Special weather statement, Jul 18, 3:08 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 308 PM EDT WED JUL 18 2007 FLZ049>051-182000- PINELLAS-HILLSBOROUGH-PASCO- 308 PM EDT WED JUL 18 2007 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHWEST PASCO COUNTY... A STRONG THUNDERSTORM...MOVING SOUTHWEST AT 5 MPH...WILL AFFECT PORT RICHEY...ODESSA...NEW PORT RICHEY AND JASMINE ESTATES...UNTIL 400 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED FUNNEL CLOUDS ARE POSSIBLE WITH THIS STORM. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. NP
Special weather statement, Jul 18, 3:26 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 326 PM EDT WED JUL 18 2007 FLZ042-182000- CITRUS- 326 PM EDT WED JUL 18 2007 ...STRONG THUNDERSTORM WILL AFFECT NORTHEAST CITRUS COUNTY... A STRONG THUNDERSTORM IS NEARLY STATIONARY OVER NORTHEAST CITRUS COUNTY...AND WILL AFFECT INVERNESS AND BEVERLY HILLS...UNTIL 400 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED IF OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. IF INDOORS...REFRAIN FROM USING ELECTRICAL APPLIANCES. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. NP
Special weather statement, Jul 18, 5:33 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 533 PM EDT WED JUL 18 2007 FLZ065-182215- LEE- 533 PM EDT WED JUL 18 2007 ...STRONG THUNDERSTORMS MOVING INTO LEE COUNTY... THESE STORMS...MOVING NORTHWEST AT 20 MPH...WILL AFFECT BONITA SPRINGS...ESTERO...WHISKEY CREEK AND PAGE PARK-PINE MANOR...UNTIL 630 PM EDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED IF OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. IF INDOORS...REFRAIN FROM USING ELECTRICAL APPLIANCES. NOAH
Local storm report, Jul 18, 5:42 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
542 PM EDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST PLANT CITY 28.01N 82.13W
07/18/2007 E40 MPH HILLSBOROUGH FL TRAINED SPOTTER
SPOTTER REPORTED NO HAIL AND 1.5 INCHES OF RAIN. WORST OF
STORM WAS NORTH OF THIS AREA.
&&
NOAHSpecial weather statement, Jul 18, 5:43 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 543 PM EDT WED JUL 18 2007 FLZ052-182230- POLK- 543 PM EDT WED JUL 18 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTHWEST POLK COUNTY... A STRONG THUNDERSTORM...MOVING NORTHEAST AT 15 MPH...WILL AFFECT WINSTON...GIBSONIA AND POLK CITY...UNTIL 630 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. NP
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:01 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 44 min |
| Jul 18, 5:53 PM EDT | Special Marine Warning | TBW | 67 min | |
| Jul 18, 6:08 PM EDT | Severe Thunderstorm Warning | TBW | Pasco | 62 min |
| Jul 18, 6:29 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 61 min |
| Jul 18, 6:37 PM EDT | Severe Thunderstorm Warning | TBW | Lee | 23 min |
| Jul 18, 6:54 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.